Hi Mary, I had my first tax 6 days ago and I have to say the side effects really kicked in on day 5, I am not sure whether I lulled myself into a false sense of security but the aches have been awful, I tired to get out and about but the couldn't move for the rest if the day at all.
How have you been, I have been on steroids day before x 8 then same again for day off then day after, then 4 for the subsequent 3 days as I am allergic to lots of things?
i have had bloating in my tummy but no cramps the cramps have all been in my back and bones, does anyone have any ideas on how to ease these, I'm just using heat and neurofen but it's not enough, maybe I'm being a wimp x
I had my first t last Friday. Legs ache but also stomach ache. Is this normal, and has anyone else had it?
That sounds like a sensible plan. I hope that it will make the side effects a lot better for you. Take care.
I hope the meeting with your onc was productive - was he able to help?
Hi Vicki I'm only 5 ft 2in size 10 so petite as well and as for sleep very random pattern and been that way for months. When I see onc again im going to ask for something to help with sleeping obviously just to take when off the steroids.My chemo nurses told me best to take steroids 8am and 12midday and not later than 2pm. I suppose if we want to complete the chemo course we've got to have what comes with it. I worry more about long term effects especially when I have the clearance done but I'll cross that bridge when I come to it.Have you spoken to your b/nurse about your worries Vicki?.xx
Hi Red Robin im a week past 1st docetaxel and it has been tough.I had to take 4 steroids twice a day for 3 days so 32 tabs. I started them the day before chemo session. I had shortness of breath and didn't like how I felt but have a cold as well so a bit unsure as to what causes what. I like you worry about taking steroids but we just do as we're told. On day 5 after chemo for 5 days I have to take antibiotic and do the injections do you do this as well? To be honest I've needed the antibiotics for the side effects of this one.I found the FEC easier by comparison and still am nowhere near right a week on.If you want to ask anything about the docetaxel Vicki I'll look out for your posts and we'll support each other through it lol okay.Anne xx.
I had awful problems with heart palpitations caused by the steroids (dexamethasone) which seemed worse when I was lying down (I could really feel the skipping bests in my neck). Because of that for one of my FEC and all of my T treatments my onc halved the usual dose (so I had 10mg for the T treatments given with the T as we were not given them before chemo as a lot of people seem to be, and then my onc allowed me to take half the usual dose at home so I had 2 mg twice a day for 2 days then 1mg twice a day). I also had an EGG to put my mind at rest about the palpitations which felt terrible but apparently weren't and because I was fortunately being treated privately I also had my heart checked out by a cardiologist which was all fine. And as soon as chemo finished so did the palpitations thank goodness. The steroid dose seems to be for a worse case scenario of full allergic reaction so there does seem to be leeway for reducing the dose especially if you do not react badly during the previous chemos.
All the best for your remaining treatments
Red Robin there was someone on our thread who really really didn't want the steroids due to SEs, but was told no alternative you have to have them. I have sat next to someone having an allergic reaction to T & let me tell you, you don't want that. Crash team ran in, alarms going off, lots of people shouting etc etc. The only option is to have weeklies & there is just one 2mg dose of steroids given on the day IV with the Pac. I had no steroid SE at all. General SE of weeklies are also minimal BUT you have to go every week, so a bit of a pain logistically. You could also ask just to have 6 x FEC, but would be a shame to miss the effectiveness of the T. Good luck. x
Hi Vicky I have my first T tomorrow and have had 2 doses of 8mg today and will for two more days. They are used with T to help prevent an allergic reaction. You need to speak to yr oncologist if you cant take them. Will put an update on our Dec thread as to how it goes tomorrow Gillian x